Breaking Down 7 Reasons for a High Liver Enzyme Count

So your doctor has told you that you have a high liver enzyme count…now what? It could be associated with a disease or another health problem, but a doctor will be the one to assess the symptoms and rule out the possible causes.

In some cases, further tests will be needed to pinpoint the exact reason behind the elevated count. It can be something relatively minor that can be easily adjusted, or it can be something more serious that requires further medical supervision. Here are seven things to know if you have a high liver enzyme count, in no particular order…

ADVERTISEMENT

1. Pain Pills

Over-the-counter pain relievers, including Tylenol in particular, can cause the liver count to be high. Aside from non-prescription painkillers, prescription drugs for cholesterol (statin drugs) can also be the culprit.

Meanwhile, Livestrong.com explains that acetaminophen (the active ingredient in Tylenol) can stress your liver “at nearly any dose.” Ibuprofen (Advil) can also cause stress on the liver at even the recommended dose, while aspirin’s effect on the liver is directly related to dosage, adds the source.

Next »
More From Activebeat
Related on ActiveBeat
You May Also Like
More from ActiveBeat